MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK; SEE H10

EXACTECH, INC. OPTETRAK; SEE H10
Model Number PS TIBIAL INSERTS SZ 3, 11MM
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Implant Pain (4561); Swelling/ Edema (4577); Joint effusion (4849)
Date of Event 01/03/2008
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via a legal notification, that patient, underwent initial bilateral knee replacement surgery on (b)(6) 2008 and was implanted with a optetrak device.Specifically, plaintiff was implanted with a optetrak posterior stabilized tibial insert, along with an optetrak stem, optetrak patella, optetrak screws, a optetrak tibial tray, and a optetrak posterior stabilized femoral component.Following the surgery, plaintiff began experiencing worsening symptoms, pain, instability, effusion, and antalgic gate.Plaintiff has not yet undergone a revision surgery of her right knee as of today.Plaintiff continues to experience pain and discomfort on a daily basis in both of her knees which limits her daily activities and quality of life.No device return anticipated due to this being a legal case.
 
Additional Manufacturer Narrative
Common device name: prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer/metal/polymer please note the concomitants listed below are for the left and the right knee.  it was not possible to determine which products have been implanted specifically in the left or right knee based on the information received for this patient.Refer to 1038671-2023-00169 for left knee.Concomitants: 0999305, 200-03-35 - one peg patella 35mm.1055246, 200-03-35 - one peg patella 35mm.1070663, 200-04-33 - cemented finned tib.Tra sz 3f/3t.1131262, 200-04-33 - cemented finned tib.Tra sz 3f/3t.1092784, 234-02-03 - optetrak asy,ps cemented femoral, sz 3.1123069, 234-03-03 - optetrak asy,ps cemented femoral, sz 3.1098144, 204-23-11 - ps tibial inserts sz 3, 11mm.Serial number (b)(4) is confirmed to have been packaged in a vacuum bag that does not contain evoh.0882761, 204-23-11 - ps tibial inserts sz 3, 11mm.Serial number (b)(4) is confirmed to have been packaged in a vacuum bag that does not contain evoh.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Additional information - a2, a3, b6, b7, d4.Sn and expiration date, h6 health effect - impact code to chronic disease for pain, the patient was not revised.Devices used for this surgery were confirmed and updated.D10.0999305; 200-03-35 - one peg patella 35mm.1123069; 234-03-03 - optetrak asy,ps cemented femoral, sz 3.1131262; 200-04-33 - cemented finned tib.Tra sz 3f/3t.H6.Investigation-based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the patient's pain cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition as associated with the interaction between the implanted device and the patient due to patient illness, unique anatomy, or other condition that impacts the performance of the device.The patient has bilateral knee replacements.These devices are used for treatment not diagnosis.H6 health effect - impact code the patient was not revised.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: h6, h11.The reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.In august of 2021, it was discovered that a bag used in the packaging of our polyethylene inserts had been produced outside of our quality specifications.The use of these non-conforming bags may enable increased oxygen diffusion to the uhmwpe (ultra-high molecular weight polyethylene) insert, resulting in increased oxidation of the material relative to inserts packaged with bags that conform to specifications.For inserts with greater than five years of shelf life, increased oxidation of the inserts can lead to premature polyethylene wear resulting in a revision surgery.However, while it was packaged in a non-conforming vacuum bag, this tibial insert was on the shelf for less than 5 years before it was implanted.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, may have resulted from prosthesis wear, loosening, and instability or due to inclusion of the polyethylene in the packaging recall.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of user- and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs, were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
OPTETRAK
Common Device Name
SEE H10
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key16378505
Report Number1038671-2023-00171
Device Sequence Number6201662
Product Code JWH
UDI-Device Identifier10885862048318
UDI-Public10885862048318
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K032606
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/12/2011
Device Model NumberPS TIBIAL INSERTS SZ 3, 11MM
Device Catalogue Number204-23-11
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer04/20/2023
03/03/2026
Initial Report FDA Received Date02/15/2023
Supplement Report FDA Received Date04/20/2023
03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale